Doctors Lounge - Chest Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Chest symptoms
Question: Shooting Pain in Chest,etc...
|hippiewitch - Tue Oct 23, 2007 10:51 pm|
I'm a 27 year old female. My only diagnoses has been possible acid reflux. I haven't had any tests for it,though. Tonight I felt like I couldn't breathe well on and off and I have felt shooting pains in my chest as well. When it happened once during the day today,I felt like it came from my stomache. Also,once when the shooting pain occured,I felt a little pain in my back,too. I also felt pressure in my chest. I do have anxiety as well. Thank you.
|Dr. Tamer Fouad - Fri Oct 26, 2007 7:13 pm|
I noticed that you posted a similar thread in April. Is this the same complaint or is this something new. Have you been given a trial of anti secretory therapy? If so does it have an effect or not?
Is your chest pain related to food intake, alcohol, NSAID analgesics / on lying down?
|hippiewitch - Sat Oct 27, 2007 12:19 am|
The shooting pain is pretty new but I guess I have had reflux for awhile. No,I havent been given anti secretory therapy. I haven't had the shooting pain for the past few days. But I had some pain in the breastbone area.
I don't know if the shooting pain was related to food for sure but I very very rarely drink at all;I almost don't drink at all and I'm not familiar with NSAID analgesics so I haven't had those. I didn;t have the pain when lying down but one nite recently I woke with some temporary discomfort in my chest.
|Dr. Tamer Fouad - Sat Oct 27, 2007 3:38 pm|
The possibility that you have gastro-esophageal reflux disease should be addressed. If this is the case therapy in most cases is very simple. Long standing GERD can lead to complications.
When you say you have breastbone pain - was this due to a trauma? Did you have tenderness on touching or pressing the area?
NSAIDs (nonsteroidal antiinflammatory drugs) are common analgesics such as aspirin, ibuprofen etc. They can lead to gastritis.
The reason I am stressing on GERD as well as other GI conditions is that they are a known cause of chest pain. In addition your age and being female without any known risk factors for coronary artery disease (CAD) as well as your atypical presentation make CAD less likely but does not rule it out altogether.
You must be evaluated for the new pain you are experiencing and your doctor will be able to assess the need for further investigation.
Good luck and let us know if you need any further assistance.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.